What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 30, 5:46 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 30, 5:46 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
646 AM EDT Tue Apr 30 2024
.SYNOPSIS...
An upper level disturbance and weak cold front will allow for
showers and scattered thunderstorms, mainly this afternoon and
evening. Drier weather will return for Wednesday with seasonable
temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered showers and isolated thunderstorms into the western
Mohawk Valley and southern Adirondacks, extending into central
NY. This area of scattered showers and isolated storms will
track through areas along and north of I-90 this morning. Mostly
cloudy sky much of the day with some breaks in the clouds in
the eastern Catskills, Schoharie valley and western Mohawk
Valley.
Upper energy and a weak cold front will support development of
showers and thunderstorms in western and central NY midday and
early afternoon. The leading edge of low level cold advection,
boundary layer wind shift and instability will support a line or
band of showers and thunderstorms with small hail, gusty winds
and locally heavy rain. An elevated mixed layer is expected over
our region this afternoon, especially from the eastern Catskills
through mid Hudson Valley, NW CT and southern Berkshires, which
again, suggests some hail, gusty winds and locally heavy rain.
Extensive clouds will limit warming today, with highs mainly in
the 60s, with around 70 to lower 70s potentially in parts of the
Schoharie Valley and western Mohawk Valley.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Showers and thunderstorms linger through tonight with
decreasing coverage through the night. There could be just some
isolated showers early Wednesday morning, but the weak cold
advection, becoming neutral to weak warm advection by Wednesday
evening, and lingering upper energy and moisture will result in
a very slow break up of the clouds through the day Wednesday.
Highs Wednesday in the 60s to near 70.
Leading edge of warm advection and then passage of another weak
cold front may support an isolated shower in northern areas to
southern VT Wednesday night into Thursday morning. Front exits
Thursday morning with breezy northwest winds by afternoon and
better clearing for at least some sunshine. Highs Thursday in
the mid 60s to lower 70s. Remaining dry Thursday night with lows
by early Friday morning in the upper 40s to lower 50s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Long term period begins at 12z Friday with an upper ridge axis over
western NY. On the downstream side of the ridge, high pressure will
be located to our northeast. Subsidence from these features will
keep us dry Friday. Highs will be in the 60s and 70s from the
Hudson Valley westward, but in western New England low-level
east/southeast flow around the surface high will help to keep
temperatures slightly cooler with highs in the 50s (terrain) to 60s
(lower elevations). Friday night remains dry with lows mainly in the
40s.
For the weekend, An surface low becomes vertically stacked in south-
central Canada, and its occluded front slowly tracks towards our
region. There is some uncertainty regarding the timing of the front,
but with the front running into the upper ridge and the best upper
forcing well west of our region, will continue to lean towards a
slower solution. If the slower solution does indeed verify, much of
the day Saturday may be dry, especially east of the Hudson Valley.
Chances for showers and possibly a rumble of thunder should increase
Saturday night and Sunday. Temperatures will be cooler over the
weekend, with highs mainly in the 50s and 60s during the day and
overnight lows in the 40s.
For the beginning of next week, things look to dry out Monday as a
ridge of high pressure builds in from the west. With more sun,
temperatures will be warmer, possibly climbing into the 70s again
for our valley areas. Another warm front may approach our region
from the southwest Tuesday, which could bring some additional shower
chances. FOr day 8-14, the CPC is expecting near to slightly above
normal temperatures and above normal precip.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Through 12z Wednesday...Mainly MVFR conditions this morning,
with PSF seeing IFR cigs. GFL is currently VFR, but expecting a
trend downwards to MVFR cigs by the start of the 12z TAF
period. Showers and thunderstorms currently west of the TAF
sites should impact GFL and possibly ALB through the first
couple hours of the TAF period. Have included tempo groups and
will note that IFR vsbys possible if any heavier showers/storms
move over one of the terminals. Showers and storms should end no
later than 15z.
Once the showers end, mainly dry conditions and VFR vsbys
expected through late this afternoon. Cigs remain MVFR and
likely fuel-alternate this morning, but trend upwards this
afternoon with some VFR especially at ALB/GFL. However, late
this afternoon and evening, another round of showers and
thunderstorms is expected. Have continued use of prob30 groups
to highlight this and have added mention of TSRA to POU and PSF
based on latest guidance. Will likely see cigs and vsbys lower
to MVFR with the showers, and IFR vsbys are possible with any
thunderstorms. Showers end by 3-4z tonight. Expecting borderline
MVFR/IFR cigs and vsbys tonight, especially for areas where the
ground remains wet overnight from the afternoon rainfall.
Winds will increase to 5-10 kt with from the southeast by mid-
morning, continuing through the afternoon. Some gusts of 15-20
kt are expected this afternoon, especially at ALB PSF. Behind
the line of showers and storms this evening, winds generally
remain at 5 kt or less through the rest of the night.
Outlook...
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Breezy. NO SIG WX.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Low Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA.
&&
.HYDROLOGY...
Showers and thunderstorms north of I-90 overnight have produced
a half inch to inch of rain with very localized amounts up to 2
inches. More showers and thunderstorms are expected by later in
the day over the entire area as a frontal boundary approaches
from the west.
The low level flow out of the south will bring in plenty of
moisture into the region ahead of the boundary, although
dewpoints and PWATs will not be overly excessive for this time
of year. Still, the frontal boundary should be strong enough to
allow for a fairly widespread areas of showers and
thunderstorms.
Some of these showers and thunderstorms may contain heavy
downpours, which could lead to ponding of water in urban or low
lying areas. WPC has placed much of the region within a Marginal
Risk for Excessive Rainfall during this period. Overall,
rainfall amounts will generally be under an inch and no flooding
of main stem rivers is expected.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...Main
AVIATION...Main
HYDROLOGY...NAS
Hazardous weather outlook, Apr 30, 3:37 AM EST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
437 AM EDT Tue Apr 30 2024
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
437 AM EDT Tue Apr 30 2024
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Today and tonight.
A few non-severe thunderstorms are possible, mainly this afternoon
and this evening. Gusty winds, small hail and locally heavy rain are
possible in thunderstorms, with the potential for some ponding of
water in urban and poor drainage areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 30, 2:12 AM EST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Albany NY
312 AM EDT Tue Apr 30 2024
NYZ033-041>043-083-084-VTZ013>015-300815-
Hamilton NY-Northern Washington NY-Southern Washington NY-
Southeast Warren NY-Northern Warren NY-Northern Saratoga NY-
Eastern Windham VT-Western Windham VT-Bennington VT-
312 AM EDT Tue Apr 30 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL HAMILTON...CENTRAL
WARREN...NORTHEASTERN SARATOGA...WASHINGTON...BENNINGTON AND WINDHAM
COUNTIES THROUGH 415 AM EDT...
At 311 AM EDT, the public reported strong thunderstorms along a line
extending from 6 miles northeast of Wells to Montague. Movement was
east at 35 mph.
HAZARD...Half inch hail.
SOURCE...Public.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Bennington, Glens Falls, Brattleboro, Hudson Falls, Warrensburg,
Bellows Falls, Whitehall, Arlington, Londonderry, Townshend, Salem,
Manchester, Stratton, Lake George Village, Shaftsbury, Fort Edward,
Putney, Corinth, Granville, and Hartford.
This includes Interstate 87 between exits 17S and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4308 7244 4305 7247 4300 7244 4295 7253
4288 7255 4277 7252 4273 7246 4274 7290
4351 7437 4365 7342 4359 7343 4357 7339
4362 7337 4363 7330 4353 7324 4332 7325
4330 7282 4325 7282 4322 7269 4323 7243
TIME...MOT...LOC 0711Z 277DEG 31KT 4347 7421 4258 7253
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
NASSpecial weather statement, Apr 30, 5:31 AM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Albany NY
631 AM EDT Tue Apr 30 2024
NYZ038>040-082-301130-
Southern Fulton NY-Northern Fulton NY-Southern Herkimer NY-
Montgomery NY-
631 AM EDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 730 AM EDT...
At 631 AM EDT, Doppler radar was tracking a strong thunderstorm over
West Winfield, or 12 miles southwest of Ilion, moving northeast at 40
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Gloversville, Johnstown, Ilion, Herkimer, Little Falls, Mohawk,
Frankfort, Fort Plain, Dolgeville, St. Johnsville, Ephratah, West
Winfield, Jordanville, Caroga Lake, Caroga Lake Public Campground,
Cedarville, Oppenheim, Berkshire, Elizabethtown, and Nelliston.
This includes Interstate 90 between exits 29A and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4288 7520 4298 7521 4323 7454 4324 7438
4303 7426 4288 7482 4290 7488 4286 7489
4284 7495 4291 7510 4286 7514 4286 7521
TIME...MOT...LOC 1031Z 246DEG 36KT 4288 7520
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
NASSpecial weather statement, Apr 30, 6:28 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Albany NY
728 AM EDT Tue Apr 30 2024
NYZ039>041-050-082-083-301200-
Southern Fulton NY-Northern Fulton NY-Montgomery NY-
Southeast Warren NY-Southern Saratoga NY-Northern Saratoga NY-
728 AM EDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WARREN...FULTON...
CENTRAL SARATOGA AND NORTHERN MONTGOMERY COUNTIES THROUGH 800 AM
EDT...
At 727 AM EDT, Doppler radar was tracking a strong thunderstorm near
Gloversville, moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Saratoga Springs, Gloversville, Johnstown, Corinth, Fort Plain,
Ephratah, Broadalbin, Edinburg, Northville, Mayfield, Galway,
Cranberry Creek, Northampton Beach Public Campground, Caroga Lake,
Rock City Falls, Caroga Lake Public Campground, Kings, Mount
Pleasant, Gates, and Wilton.
This includes Interstate 87 between exits 14 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4316 7459 4322 7432 4322 7422 4324 7422
4334 7378 4306 7360 4293 7463
TIME...MOT...LOC 1127Z 259DEG 28KT 4310 7437
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
FrugisSpecial weather statement, Apr 30, 7:25 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Albany NY
825 AM EDT Tue Apr 30 2024
NYZ039-041-050-083-084-301300-
Southern Fulton NY-Southern Washington NY-Southeast Warren NY-
Southern Saratoga NY-Northern Saratoga NY-
825 AM EDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SARATOGA AND SOUTHERN
WASHINGTON COUNTIES THROUGH 900 AM EDT...
At 825 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rock City Falls, or 9 miles west of Saratoga Springs, moving east at
45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Saratoga Springs, Salem, Ballston Spa, Fort Edward, Greenwich,
Galway, Rock City Falls, North Ballston Spa, Kings, Mount Pleasant,
Gates, Wilton, Greenfield, Northumberland, Schuylerville, Victory,
Argyle, Parkis Mills, Deans Corners, and Grangerville.
This includes Interstate 87 between exits 13S and 17N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4306 7332 4297 7410 4298 7410 4298 7411
4309 7413 4310 7412 4317 7413 4334 7335
TIME...MOT...LOC 1225Z 253DEG 39KT 4311 7396
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
FrugisSpecial weather statement, Apr 30, 7:57 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
857 AM EDT Tue Apr 30 2024
NYZ041-049-050-084-301330-
Eastern Schenectady NY-Southern Washington NY-Southern Saratoga NY-
Northern Saratoga NY-
857 AM EDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SCHENECTADY...
CENTRAL SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 930 AM
EDT...
At 857 AM EDT, Doppler radar was tracking a strong thunderstorm over
Rock City Falls, or near Saratoga Springs, moving northeast at 35
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Saratoga Springs, Ballston Spa, Fort Edward, Greenwich, Galway, Rock
City Falls, North Ballston Spa, Kings, Gates, Wilton, Malta,
Greenfield, Northumberland, Charlton, Schuylerville, Victory, Argyle,
Parkis Mills, Deans Corners, and Grangerville.
This includes Interstate 87 between exits 12 and 17N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4289 7401 4305 7409 4334 7347 4310 7333
TIME...MOT...LOC 1257Z 244DEG 31KT 4304 7389
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Frugis